Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Feeling stomach pain and difficulty to have bowel movement in public restroom. What to do?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1989
Answered : 883 Questions
I just can't seem to have a "good" bowel movement in a public restroom. I feel stomach pain all day from it, but if I have a bowel movement at home, I usually feel alright. This really sucks and is ruining my work life and outside sex life! I'm thinking it's a privacy issue, What can I do about this? I've tried eating right fiber intake, and antidepressants.
Posted Wed, 19 Dec 2012 in Digestion and Bowels
Answered by Dr. Ketan Vagholkar 4 hours later
Thanks for writing in.
Kindly note that antidepressant medications such as lithium induce hypothyroidism which in tern can cause slowing of bowel movements. So ensure that your thyroid hormone status is normal.
Regarding abdominal pain , slowing of motility will cause accumulation of stools giving rise to discomfort. this confirmed by the fact that when you have abowel movement you feel relieved.
I would suggest the following
1. Avoid all medications as much as possible.
2. Consume plenty of water at least 2 liters.
3. Increase the consumption of fruits like bananas.
4. Increase the consumption of XXXXXXX leafy vegetables.
5. A mild stool softner like cremaffin or lactulose may help significantly. But the duration of the course should not exceed 21 days otherwise the colon becomes dependent on laxatives.
6. Regular exercising in the form of yoga or walking will be of great help.
I am sure these measures will help you resolve the issue.
With regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor